Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 207, NWS Lubbock, TX

July 6, 20164 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 6, 2016, 8:45 PM CDT for 4 counties in Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2016, 8:45 PM CDT (01:45 UTC)
Expired
Jul 6, 2016, 9:15 PM CDT
In force
30 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
80.0 mph

Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX

The radar

The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
3242 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS54 KLUB 070145
SVRLUB
TXC075-101-191-345-070215-
/O.NEW.KLUB.SV.W.0207.160707T0145Z-160707T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MOTLEY COUNTY IN NORTHWESTERN TEXAS...
  NORTHERN COTTLE COUNTY IN NORTHWESTERN TEXAS...
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 915 PM CDT

* AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHILDRESS...
  MOVING EAST AT 30 MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL 
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE 
           DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  CHILDRESS...TELL...CEE VEE...KIRKLAND...SWEARINGEN AND ESTELLINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. MOBILE HOMES AND HIGH PROFILE
VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND
MAY BE OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3424 10002 3423 10005 3401 10005 3406 10054
      3442 10055 3468 10035 3475 10001 3475 10000
TIME...MOT...LOC 0145Z 265DEG 26KT 3443 10019 

HAIL...0.88IN
WIND...80MPH
 
$$
1 follow-up statement
611 
WWUS54 KLUB 070202
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
902 PM CDT WED JUL 6 2016

TXC345-070212-
/O.CAN.KLUB.SV.W.0207.000000T0000Z-160707T0215Z/
MOTLEY TX-
902 PM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOTLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3424 10002 3423 10005 3401 10005 3424 10049
      3444 10043 3461 10034 3475 10001 3475 10000
TIME...MOT...LOC 0202Z 243DEG 35KT 3440 10021 

$$

TXC075-101-191-070215-
/O.CON.KLUB.SV.W.0207.000000T0000Z-160707T0215Z/
COTTLE TX-CHILDRESS TX-HALL TX-
902 PM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN COTTLE...CHILDRESS AND SOUTHEASTERN HALL COUNTIES...

AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHILDRESS...
MOVING NORTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CHILDRESS...TELL...CEE VEE...KIRKLAND AND SWEARINGEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3424 10002 3423 10005 3401 10005 3424 10049
      3444 10043 3461 10034 3475 10001 3475 10000
TIME...MOT...LOC 0202Z 243DEG 35KT 3440 10021 

HAIL...1.00IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:46 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 6, 6:46 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
646 PM CDT WED JUL 6 2016

.AVIATION...
T-storms are possible in the vicinity of any of the terminals
through about 02 UTC, and possibly later at KCDS. VFR conditions
will prevail overnight through midday Thursday, with the
possibility of another round of t-storms Thursday afternoon.

&&

.PREV DISCUSSION... /issued 353 PM CDT WED JUL 6 2016/

SHORT TERM...
Isolated T-Storms forming again this afternoon along the surface
trough extending from Hereford to Brownfield. MLCAPE values on the
order of 1500-3000 J/kg east of the boundary so no shortage of
instability to support strong updrafts and deep, pulsing convection.
Dewpoint depressions of 40-50 degrees across will lead to good
evaporative cooling and the likelihood of microbursts and strong wind
gusts through the evening as cores collapse. Best deep layer shear
limited to the Panhandle into western Oklahoma so expect any
organized clusters to remain mostly north of the area though we
could see more scattered activity lingering across the Rolling
Plains, so place highest POPs there this evening.

Another shortwave trough is apparent on Water Vapor imagery across
northern Mexico and this disturbance will work clockwise around the
ridge centered along the I-20 corridor to bring another chance of
storms to the area Thursday afternoon. Surface winds are expected to
back early in the day with increased convergence along the surface
trough/weak dryline near the New Mexico border. Westerly winds west
of the dryline on Thursday likely to help boost temperatures once
again into the 103-106 degree range as the thermal ridge remains in
place. Decided to extend the current Heat Advisory into Thursday
afternoon as a result of the cumulative effect of three days of
105+ degree temperatures across portions of the western South
Plains. Later shifts may consider broadening the Heat Advisory
eastward as locations off the Caprock have seen heat index values in
the 105-110 degree range this afternoon.

LONG TERM...
The hot pattern associated with the anomalously strong subtropical
anti-cyclone centered just to our south will ease temporarily Friday
through Sunday as a weakness aloft forms and allows improved
moisture and thunder chances. This weak upper trough will edge to
the east Sunday which might taper thunder chances, but solutions
suggest an opportunity then for a northwest flow environment as
ridging builds again just to the west. By Monday we expect ridging
to shift off to the east as a powerful July cyclone moves into the
Rockies and heights fall through the southern Rockies and adjacent
high plains. Solutions are spread far between southern and
northern camps with this storm, so we still have questions. But
this may enhance the downslope component and lead to hot
conditions, even with somewhat suppressed heights aloft. Upper
heights should tend to rebuild again in the southwest towards
midweek with increased confidence once more for hot and mostly dry
conditions. It will remain difficult to rule out isolated high-
based thunder for the early and middle parts of next week.
RMcQueen

&&

.LUB Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT this evening for TXZ027-028-033-034-
039-040.

Heat Advisory from noon to 8 PM CDT Thursday for TXZ027-028-033-
034-039-040.

&&

33
Hazardous weather outlook, Jul 6, 8:16 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
816 PM CDT WED JUL 6 2016

TXZ021>044-080130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
816 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING IN THE
ROLLING PLAINS. MARGINALLY SEVERE HAIL TO QUARTER SIZE AND
DAMAGING WIND GUSTS TO AROUND 70 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HEAT ADVISORY IS IN EFFECT ON THURSDAY FROM NOON UNTIL 8 PM FOR
THE WESTERN SOUTH PLAINS. DAILY CHANCES FOR THUNDERSTORMS WILL
PERSIST THROUGH MONDAY WITH SOME STORMS LIKELY TO BE CAPABLE OF
PRODUCING SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 6:32 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CDT WED JUL 6 2016

TXZ023-024-029-030-070000-
HALE TX-BRISCOE TX-FLOYD TX-SWISHER TX-
632 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLOYD...EASTERN
SWISHER...BRISCOE AND NORTHEASTERN HALE COUNTIES UNTIL 700 PM CDT...

AT 630 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHEAST OF WAYSIDE TO NEAR AIKEN.
MOVEMENT WAS EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS. IN ADDITION TO WIND AND HAIL...BLOWING DUST AT
THE LEADING EDGE OF THESE STORMS MAY TEMPORARILY REDUCE VISIBILITIES
TO ONE HALF MILE OR LESS.

LOCATIONS IMPACTED INCLUDE...
SILVERTON...CAPROCK CANYON STATE PARK...LOCKNEY...QUITAQUE...
MACKENZIE RESERVOIR...CLAYTONVILLE...AIKEN AND SOUTH PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3413 10110 3412 10166 3475 10154 3475 10098
TIME...MOT...LOC 2330Z 260DEG 27KT 3471 10144 3421 10153

CWA
Special weather statement, Jul 6, 7:08 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
708 PM CDT WED JUL 6 2016

TXZ030-070030-
FLOYD TX-
708 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLOYD COUNTY UNTIL 730
PM CDT...

AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOCKNEY...OR 10 MILES NORTHWEST OF FLOYDADA...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOCKNEY...SOUTH PLAINS AND AIKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3398 10155 3417 10156 3428 10134 3408 10109
TIME...MOT...LOC 0007Z 254DEG 28KT 3411 10145

CWA
Special weather statement, Jul 6, 7:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT WED JUL 6 2016

TXZ030-031-070045-
FLOYD TX-MOTLEY TX-
730 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOTLEY AND
NORTHEASTERN FLOYD COUNTIES UNTIL 745 PM CDT...

AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SOUTH PLAINS...OR 12 MILES NORTHEAST OF FLOYDADA...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLOMOT AND SOUTH PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3431 10098 3420 10081 3406 10117 3420 10138
      3431 10116
TIME...MOT...LOC 0030Z 241DEG 29KT 3415 10124

CWA
Local storm report, Jul 6, 7:58 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND GST     1 NE MEMPHIS            34.73N 100.53W
07/06/2016  M72 MPH          HALL               TX   MESONET

&&

EVENT NUMBER LUB1600281

MCONDER
Local storm report, Jul 6, 7:59 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
759 PM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     1 NE MEMPHIS            34.73N 100.53W
07/06/2016  M72 MPH          HALL               TX   MESONET

&&

CORRECTED EVENT TIME

EVENT NUMBER LUB1600281

MCONDER
Local storm report, Jul 6, 8:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
837 PM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     1 S NORTHFIELD          34.27N 100.60W
07/06/2016  M75 MPH          MOTLEY             TX   MESONET

&&

EVENT NUMBER LUB1600282

MCONDER

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:08 PM CDTSpecial Weather StatementLUBFloyd22 min
Jul 6, 7:14 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall17 min
Jul 6, 7:30 PM CDTSpecial Weather StatementLUBFloyd15 min
Jul 6, 7:58 PM CDTSevere Thunderstorm WarningLUBChildress, Hall17 min
Jul 6, 8:14 PM CDTSevere Thunderstorm WarningLUBChildress, Hall31 min
Jul 6, 9:17 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle13 min
Jul 6, 10:00 PM CDTSpecial Weather StatementLUBGarza15 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.